Ask a doctor

Severe headache after first round of Botox for migraine...What can I do for relief?

I had botox one week ago to help with my chronic migraines. I did this as a last resort. The next day I felt extremely nauseous, and had a horribly sick headache in my forehead. Way worse than the daily headaches I have. Eventually my nausea subsided, but the headache remains. I called my neurologist and she prescribed a steroid taper, and I am on day three of those. No relief. I have taken Excedrin daily and Treximet, but it doesn't touch this headache.

Doctor Answers (1)

Severe Headache after Botox Injection

+1
Hi Jbennett,

You are probably free from headaches by now. Usually, it takes a  few days after botox injection for it to work and for you to feel relief. On some cases, the symptoms may actually get worse on the first few days. 
Should the pain persist for more than 2 weeks however, you should call for a neurologic revisit.


Thailand Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.